Is it necessary to inject corticoid on the nose a few months after nose surgery? Get advice of by Dr Hamidreza HOSNANI about injection after Rhinoplasty, plastic surgery, nose surgery, nose job.
Corticoid Injection after rhinoplasty
A few months after rhinoplasty, it might be necessary to inject corticoid on some areas of the face like the superlative part of the nose. This injection is to avoid unwanted nasal swelling, because if this area swallows it would have negative effect on the shape of the nose and would reduce its beauty. According to the beauty standards, dorsum of the nose has to be slightly curved down especially in women. If this area swallows the nose will lose this curve and will not be beautiful enough.
What are corticosteroids?
Corticosteroids are substances that are naturally found in body and are made by adrenal gland and have role in safety of body and reduction of the inflammations. In some diseases where immune system of the body is over activated such as rheumatic diseases or auto immune diseases, corticosteroids medications are used for treatment.
Corticosteroids are miraculous and therapeutics medicines but unfortunately, especially when over used, cause side effects like obesity , stomach ulcers, osteoporosis, acne and hirsutism, cataracts, hypertension, depression, mood changes, increased risk of infection and rarely cancers .
Due to the miracle effects of corticosteroids they are sometimes used to reduce swelling of the nose after nose job . If the corticosteroids are used orally or by injection and at high doses, the above side effects will definitely appear. In order to get rid of the mentioned side effects, injecting a small amount of corticosteroids into the nose at 3 months intervals is a good way and since the dose is low, systemic side effects of corticosteroids will not appear. In this case, the only side effect that we expect is thinning of the skin and depression at the area of injection.
This injection job is a very accurate task and has to be done precisely under the physician’s supervision (preferably an ENT specialist). Injection has to be done deeply. If the injection is not deep enough and the corticoid is injected under the skin, atrophy or thinning of the nasal skin will occur. Poor injection might make the nasal skin hypo-pigmented and causes conditions where the color of nasal skin becomes different from the color of the skin round the nose, which is aesthetically unpleasant. Atrophy makes the skin thin and prone to injuries. Injection of this ampule requires high skill and delicacy. Provided that this injection is done correctly, beauty of the nose will be maintained.
Note: Swelling of bony nose subside quickly does not usually required corticoid injection.